Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 2, 2007, 4:47 PM MDT for Big Horn County, Wyoming. It took effect at Jun 2, 2007, 4:57 PM MDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 4:47 PM MDT (22:47 UTC)
- In effect from
- Jun 2, 2007, 4:57 PM MDT
- Expired
- Jun 2, 2007, 6:45 PM MDT
- In force
- 108 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Big Horn County, WY
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 022257 FFWRIW WYC003-030045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 447 PM MDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 645 PM MDT * AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CONTINUED HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WESTERN SLOPES OF THE BIGHORN MOUNTAINS...FROM ROUGHLY JUST WEST OF CLOUD PEAK...SOUTH TO JUST NORTH OF POWDER RIVER PASS. DOPPLER RADAR ESTIMATES AROUND ONE INCH OF RAIN HAS OCCURRED OVER THE PAST HOUR...AND ANOTHER INCH OF RAIN IS POSSIBLE. LOCATIONS OF GREATEST CONCERN FOR FLASH FLOODING ARE AREAS NEAR PAINT ROCK...LONG PARK AND SHEEP CREEKS...AND OTHER CREEKS AND STREAMS THAT ARE LOCATED FROM JUST WEST OF CLOUD PEAK IN THE BIGHORN MOUNTAINS SOUTH...TO NORTH OF POWDER RIVER PASS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4417 10743 4417 10715 4443 10722 4446 10757 $$ MURRELL
2 follow-up statements
000 WGUS75 KRIW 030028 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 623 PM MDT SAT JUN 2 2007 WYC003-030045- BIG HORN WY- 623 PM MDT SAT JUN 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE ISOLATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WESTERN SLOPES OF THE BIGHORN MOUNTAINS. ALTHOUGH...THE AREAL COVERAGE OF THE HEAVY RAIN HAS DECREASED...SOME FLOODING IS STILL POSSIBLE...AS RUNOFF CONTINUES ACROSS THE REGION...WITH THE GREATEST THREAT FOR FLASH FLOODING FROM ROUGHLY FROM CLOUD PEAK...WEST TO NORTH OF PAINTROCK CANYON...SOUTHEAST TO NORTH OF MEADOWLARK LAKE...INCLUDING THE CREEKS OF PAINT ROCK...LONG PARK AND SHEEP. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4417 10743 4417 10715 4443 10722 4446 10757 $$ MURRELL
000 WGUS75 KRIW 030052 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 650 PM MDT SAT JUN 2 2007 WYC003-030100- BIG HORN WY- 650 PM MDT SAT JUN 2 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING... ALTHOUGH...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN SLOPES OF THE BIGHORN MOUNTAINS...THE RAINFALL RATE HAS DECREASED OVER THE PAST HOUR...AND FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4417 10743 4417 10715 4443 10722 4446 10757 $$ MURRELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:33 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 2, 3:33 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MDT SAT JUN 2 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO BUILD NORTH AND SLOWLY SHIFT EAST FROM THE DESERT SOUTHWEST NORTH THROUGH THE GREAT BASIN INTO THE NORTHERN ROCKIES WITH THE AXIS OF THE RIDGE REMAINING WEST OF WYOMING THROUGH MONDAY. NORTHWEST FLOW ALOFT OVER WESTERN AND CENTRAL WYOMING ON THE EAST SIDE OF THE RIDGE WITH WEAK SHORT WAVE TROUGHS IN THE FLOW. DAYTIME HEATING... COMBINED WITH LOW LEVEL MOISTURE...COOL AIR ALOFT AND SUFFICIENT LOW LEVEL MOISTURE SUPPORTING SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS...MOST NUMEROUS OVER THE MOUNTAINS WILL CONTINUE THROUGH THE EVENING...WITH A REPEAT IN CONVECTIVE DEVELOPMENT EXPECTED ON SUNDAY. TEMPERATURES GRADUALLY WARMING WITH A TREND DOWN IN AFTERNOON RELATIVE HUMIDITY OUTSIDE OF AREAS OF PRECIPITATION. OVERALL WIND REMAIN LIGHT EXCEPT IN THE VICINITY OF CONVECTION. OVERALL MODELS IN GOOD AGREEMENT IN SHORT TERM WITH BUILDING RIDGE OVER THE WEST AND AFTERNOON AND EVENING CONVECTION. LOCAL WRF NMM MODEL DOING EXCEPTIONALLY WELL IDENTIFYING AREAS OF CONVECTION THIS AFTERNOON AND FOLLOWED THE TREND FROM IT FOR THIS EVENING WHILE ALSO SPREADING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE LOWER ELEVATIONS OF FREMONT AND NATRONA COUNTIES UNTIL 06Z. MOISTURE IN UPPER RIDGE MORE LIKE MONSOON PATTERN WHICH NORMALLY DOES NOT IMPACT THIS FAR NORTH UNTIL LATER IN JULY. EXPECT THE TREND FOR INCREASING PRECIPITATION WITH THE RIDGE THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH SATURDAY DETAIL DIFFERENCES ABOUND IN THE MEDIUM RANGE PERIOD BUT OVERALL BIG PICTURE IS SIMILAR WITH TWO DISTINCT SYSTEMS MOVING THROUGH. FIRST SYSTEM WILL IMPACT THE AREA WEDNESDAY WITH THE SECOND ON FRIDAY. WARM ON TUESDAY WITH INCREASING WIND THEN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY WITH TEMPERATURES COOLING POTENTIALLY QUITE A BIT IN THE WEST ALONG WITH SOME MOUNTAIN SNOW. TRANSITION DAY ON THURSDAY IN ADVANCE OF NEXT SYSTEM FOR FRIDAY. ECMWF IS MORE AGGRESSIVE WITH THIS SYSTEM BUT EVEN THE GFS SHOWS A WEAK UPPER LOW MOVING THROUGH WITHIN A BROADER TROUGH. WILL HIT THIS TIMEFRAME A LITTLE HARDER AND EXPAND ON IT TONIGHT IF TRENDS CONTINUE. TEMPERATURES WILL BE A CHALLENGE THROUGH THE PERIOD WITH CONSTANT CHANGE AND TIMING ISSUES. SATURDAY IS WHEN MORE SIGNIFICANT CHANGES SHOW UP WITH THE SLOWER...STRONGER ECMWF. THE GFS PULLS THE SYSTEM OUT SATURDAY MORNING WHILE THE ECMWF STILL HAS A SIGNIFICANT TROUGH TO THE WEST. CONSENSUS IS WITH THE QUICKER GFS FOR NOW BUT WE CAN REVISIT THAT AGAIN TONIGHT. && .AVIATION... WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS WESTERN WY THIS AFTERNOON THROUGH EARLY EVENING WILL PRODUCE ISOLATED THUNDERSTORMS THROUGH 03Z. HAVE INCLUDED VICINITY THUNDERSTORMS AT KJAC...KBPI...KPNA AND KRKS THROUGH 03Z. SCATTERED CU WITH BASES NEAR 9K FEET AGL WILL PREVAIL ACROSS THE REGION THROUGH 03Z...WHEN LOW LEVEL INSTABILITY WILL DIMINISH SIGNIFICANTLY. WEAK SFC HIGH PRESSURE CENTERED IN CENTRAL MT THIS EVENING WILL DRIFT SLOWLY EASTWARD TONIGHT AND SUNDAY. UNDER THE INFLUENCE OF HIGH PRESSURE WINDS WILL DECREASE BELOW 8 KT TONIGHT. WEAK PRESSURE GRADIENT WILL PERSIST SUNDAY WITH LIGHT WINDS 5 KT OR LESS THROUGH EARLY AFTERNOON. DAYTIME HEATING WILL GENERATE LIGHT NORTHWEST TO NORTH WINDS SUNDAY AFTERNOON AT 10 KT OR LESS. VFR CIGS AND VSBYS ARE EXPECTED AT ALL TAF SITES THROUGH 00Z MONDAY. && .FIRE WEATHER... UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO BUILD NORTH AND SLOWLY SHIFT EAST FROM THE DESERT SOUTHWEST NORTH THROUGH THE GREAT BASIN INTO THE NORTHERN ROCKIES WITH THE AXIS OF THE RIDGE REMAINING WEST OF WYOMING THROUGH MONDAY. NORTHWEST FLOW ALOFT OVER WESTERN AND CENTRAL WYOMING ON THE EAST SIDE OF THE RIDGE WITH WEAK SHORT WAVE TROUGHS IN THE FLOW. DAYTIME HEATING...COMBINED WITH LOW LEVEL MOISTURE...COOL AIR ALOFT AND SUFFICIENT LOW LEVEL MOISTURE SUPPORTING SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS...MOST NUMEROUS OVER THE MOUNTAINS WILL CONTINUE THROUGH THE EVENING...WITH A REPEAT IN CONVECTIVE DEVELOPMENT EXPECTED ON SUNDAY. TEMPERATURES GRADUALLY WARMING WITH A TREND DOWN IN AFTERNOON RELATIVE HUMIDITY OUTSIDE OF AREAS OF PRECIPITATION. OVERALL WIND REMAIN LIGHT EXCEPT IN THE VICINITY OF CONVECTION. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 2, 2:43 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT SAT JUN 2 2007 WYZ001>020-022>030-031142- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 243 PM MDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WESTERN AND NORTHERN MOUNTAINS AND THE SOUTHWEST. STRONG WIND GUSTS...DANGEROUS LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAIN CAN BE EXPECTED UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POTENTIALLY STRONG WEATHER SYSTEM MAY MOVE THROUGH THE AREA ON WEDNESDAY PRODUCING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE HAIL AND STRONG WINDS. THE POSSIBILITY OF SNOW ALSO EXISTS FOR WESTERN WYOMING ABOVE 7000 TO 8000 FEET ON WEDNESDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH STRONGER GUSTS WILL OCCUR AS THIS SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.